Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tjk

Cutting dose in half

Recommended Posts

I have been on the tane for 4 months in 2 weeks. During this time I noticed shedding of my hair but nothing too bad. It has gotten really bad recently though, I think it might be due to my high dosage, I am on 40mg 2 times a day. I have cleared for the most part except for the rare stress induced break out. I am convinced I will never be rid of these. I most recently have dropped my dose to 40mg once a day. Anybody think this will help with my hair?

I take all the supplements, biotin, brewers yeast, st johns wart... Biotin seemed to help the texture quite a bit, but I am still shedding quite a bit. I am using rogaine twice a day, but too early to see what is happening. I am going to my family doctor to see if it might be balding, but my moms day died with a full head of hair and her brothers all still have full heads of hair.

So enough with the background info, my doctor is offering steroid injections to me on my next visit. Has anybody had them done, and if so what were the results? Or should I just wait it out and see if my hair comes back at the end of treatment.

One little side question: how long after the end of pills till my hair doesn''t feel like broom bristles?

Any insight will be greatly appreciated

Thanks in advance,

Tim

Link to comment
Share on other sites

Hi,

Yes, dropping your dose down a bit will help with your hair. Is your Derm. following your treatment? What do you weigh?

My Derm. said hair loss is a rarer side effect, but it does happen. She said it usually happens if the dose is too high and/or if you are male. I'm on low dose, but started seeing hair thinning/itchy scalp/loss of fullness in month 6. My Derm. said since I wasn't loosing gobfuls, I was okay since I was ending treatment soon. She said Biotin and hair supplements would help. I bought Kerastase supplements right away and within the month my scalp itched less and less hairs coming out. Usually, when I'd wash and comb, about 30 would come out, then after a month on the extra vitamins, only like 10. Lastly, please DON"T take St. John's Wort - your not suppose to take that on Tane. I'm not sure of the interaction, but it says not to take it. Do a search on the internet/read your Accutane pamplet.

Good luck.

Link to comment
Share on other sites

I weight 180, my derm told me it was ok to drop my dose in half since I am so far along in the treatment. In the begining I was not going to drop it, but started to notice a lot of thinning in the back of my head that freaked me out. As to dryness and itching all that had stopped as of month 3. No more chapped lips, dry skin, or anythin else. All the side effects transferred to my hair. I asked my derm what I should do and if I could switch to low dose, but she said I can go down to 1 pill a day if I wanted to.

I have had all of the side effects for the most part, but no depression. High cholesterol and everything. But with the hair stuff happening I have actually considered getting of the drug totally. My vanity which I have can deal with acne, but not baldness.

Link to comment
Share on other sites

Hi -

You'll be ending soon so that's cool. Take some vitamins (Biotin and Kerastase hair supplements). I swear in no time, you will see/feel a difference. I just bought my 3rd box- third month taking. Pricey - but they work. Less shedding, more growth, and less scalp itch.

Take care.

Yvette

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×